Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 367, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 29, 2009, 9:29 PM CDT for Columbia County, Union County, Arkansas; Claiborne Parish, Union Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2009, 9:29 PM CDT (02:29 UTC)
- Expired
- Oct 29, 2009, 10:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Union County, AR, Claiborne Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 300229
SVRSHV
ARC027-139-LAC027-111-300315-
/O.NEW.KSHV.SV.W.0367.091030T0229Z-091030T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 PM CDT THU OCT 29 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...JUNCTION
CITY...HUTTIG...EL DORADO...
EASTERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 1015 PM CDT
* AT 925 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 MILES NORTHWEST OF SMACKOVER TO 6 MILES NORTH OF LISBON
7 MILES SOUTHWEST OF LISBON TO 7 MILES SOUTHWEST OF HOMER. ..AND
MOVING EAST AT 20 MPH. THESE WINDS WILL DOWN TREES AND POWER LINES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESSON...BERNICE...URBANA...STRONG...LAWSON...LAPILE AND CALION...
LAT...LON 3302 9211 3281 9241 3275 9320 3296 9320
3314 9311 3339 9307 3338 9262 3333 9256
3333 9250 3328 9247 3327 9227 3321 9225
3322 9221 3317 9220 3316 9214 3310 9217
TIME...MOT...LOC 0225Z 250DEG 16KT 3355 9289 3335 9286
3318 9289 3304 9295 3289 9303 3274 9317
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 8:01 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 29, 8:01 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 PM CDT THU OCT 29 2009
.DISCUSSION...
UPDATED AGAIN...THIS TIME TO CANCEL FLOOD WATCH FOR NORTHWEST
PORTIONS OF THE AREA...INCLUDING SE OK...AND PORTION OF NE TX.
COLD FRONT MOVING ACROSS AREA BROUGHT END TO TSTMS AND HEAVY RAIN.
HOWEVER...STALLED OUT LINE OF STORMS PRODUCING MAJOR FLOODING
ACROSS A PORTION OF THE FLOOD WATCH AREA...INCLUDING BUT NOT
LIMITED TO SHREVEPORT AND BOSSIER CITY...AND LUFKIN TX./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 58 60 47 69 / 70 100 80 40 10
MLU 81 64 65 48 65 / 60 100 100 60 30
DEQ 77 57 58 42 64 / 70 100 60 20 10
TXK 78 57 60 45 64 / 70 100 80 40 10
ELD 75 58 60 45 64 / 60 100 80 40 10
TYR 82 55 58 45 68 / 70 70 60 20 10
GGG 82 57 59 44 68 / 70 70 80 40 10
LFK 84 59 63 45 71 / 70 100 80 40 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING ZONES:
TXZ097-112-126-138-150>153-165>167.
&&Hazardous weather outlook, Oct 29, 11:56 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU OCT 29 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE...COMBINED WITH A SLOW MOVING SURFACE COLD FRONT AND RICH LOW LEVEL MOISTURE...WILL PROVIDE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...DAMAGING WINDS...AND ISOLATED TORNADOES. FLOODING WILL BE A SIGNIFICANT CONCERN WITH RAINFALL TOTALS AVERAGING AROUND 3 TO 6 INCHES AREAWIDE...INCLUDING ISOLATED AMOUNTS OF UP TO 7 INCHES POSSIBLE THROUGH FRIDAY. THE MOST LIKELY LOCATING FOR THE HIGHEST RAINGALL TOTALS WIL BE ACROSS NORTHWEST LOUISIANA. ALTHOUGH THERE WILL BE A POTENTIAL FOR BOTH SEVERE WEATHER AND FLOODING THIS AFTERNOON AND OVERNIGHT...THE MAIN TORNADIC THREAT WITH BE WITH THE PREFRONTAL STORMS THIS AFTERNOON...ESPECIALLY ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...IN ASSOCIATION WITH STORMS THAT ARE CURRENTLY STILL DEVELOPING. THE MAIN THREAT FOR SIGNIFICANT FLOODING WILL BE TONIGHT...AS WELL AS POSSIBLE STRONG TO DAMAGING STRAIGHT LINE WINDS ASSOCIATED WITH A SLOW MOVING SQUALL LINE ENTERING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE EVENING FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HEAVY RAIN WILL LINGER INTO MUCH OF THE DAY FRIDAY...WITH A CONTINUED FLOODING THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. LOCAL FLOODING ALSO POSSIBLE THIS AFTERNOON...BECOMING MORE LIKELY AREAWIDE TONIGHT AND FRIDAY. EMERGENCY MANAGERS NEED TO PREPARE FOR POSSIBLE SIGNIFICANT FLOODING. VII
In the hours before
Local storm report, Oct 29, 8:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TORNADO MAGNOLIA 33.27N 93.24W
10/29/2009 COLUMBIA AR EMERGENCY MNGR
5 HOMES DAMAGED FROM TREES DOWNED.
&&
KSTELLMALocal storm report, Oct 29, 8:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TORNADO HAUGHTON 32.53N 93.51W
10/29/2009 BOSSIER LA LAW ENFORCEMENT
NUMEROUS HOMES DAMAGED FROM A TORNADO SPOTTED BY A SCHOOL
SUPERINTENDENT. TREES WERE DOWNED ALONG I-20 BLOCKING ALL
EASTBOUND LANES.
&&
KSTELLMALocal storm report, Oct 29, 8:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO SHREVEPORT 32.47N 93.80W
10/29/2009 CADDO LA BROADCAST MEDIA
*** 1 INJ *** STEEPLE ON CHURCH IN DOWNTOWN SHREVEPORT
TORN OFF AND ONTO A CAR. MAN TRAPPED INSIDE HAD TO BE CUT
OUT OF THE VEHICLE
&&
KSTELLMALocal storm report, Oct 29, 9:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
10/29/2009 CADDO LA EMERGENCY MNGR
NUMEROUS ROADS STILL FLOODED. RESCUES STILL UNDERWAY
THROUGHOUT THE CITY
&&
KSTELLMALocal storm report, Oct 29, 9:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM FLASH FLOOD HAYNESVILLE 32.97N 93.14W
10/29/2009 CLAIBORNE LA TRAINED SPOTTER
HIGH WATER ON US HIGHWAY 79 AT HAYNESVILLE HIGH
SCHOOL...WITH THE WATER BUMPER DEEP ON A PICKUP TRUCK.
&&
15Local storm report, Oct 29, 9:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
927 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM FLASH FLOOD LUFKIN 31.33N 94.73W
10/29/2009 ANGELINA TX LAW ENFORCEMENT
NUMEROUS COUNTY ROADS STILL FLOODED THROUGHOUT THE
COUNTY. US 69 FLOODED SOUTH OF TOWN
&&
KSTELLMAThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 7:49 PM CDT | Flash Flood Warning | SHV | Columbia, Union | 8 hr |
| Oct 29, 8:09 PM CDT | Tornado Warning | SHV | Columbia, Union | 36 min |
| Oct 29, 9:13 PM CDT | Flash Flood Warning | SHV | Lafayette, Miller | 4 hr |
| Oct 29, 10:21 PM CDT | Flash Flood Warning | SHV | Union | 4 hr |
| Oct 30, 12:55 AM CDT | Flash Flood Warning | SHV | Lafayette, Miller | 4 hr |
| Oct 30, 2:13 AM CDT | Flash Flood Warning | SHV | Union | 4 hr |
| Oct 30, 3:45 AM CDT | Flash Flood Warning | SHV | Columbia, Union | 4 hr |
| Oct 30, 4:41 AM CDT | Areal Flood Warning | SHV | Lafayette, Miller | 4 hr |
| Oct 30, 6:15 AM CDT | Areal Flood Warning | SHV | Columbia, Union | 60 min |
| Oct 30, 6:29 AM CDT | Flash Flood Warning | SHV | Union | 3 hr |
| Oct 30, 7:43 AM CDT | Areal Flood Warning | SHV | Columbia, Union | 2 hr |
| Oct 29, 7:13 PM CDT | Tornado Warning | SHV | Bossier, Webster | 32 min |
| Oct 29, 9:12 PM CDT | River Flood Warning | SHV | Bossier | 4 days |
| Oct 30, 1:30 AM CDT | Flash Flood Warning | SHV | Grant, Jackson, Natchitoches, Ouachita, Winn | 7 hr |
| Oct 30, 3:54 AM CDT | River Flood Warning | SHV | Caddo, De Soto | 14 days |
| Oct 30, 8:31 AM CDT | Areal Flood Warning | SHV | Bienville, Caldwell, Grant, Jackson, LaSalle, Lincoln and 6 more | 3 hr |
| Oct 30, 9:55 AM CDT | River Flood Warning | SHV | Bossier, Caddo, Red River | 23 hr |
| Oct 30, 11:14 AM CDT | River Flood Warning | SHV | Caldwell, Ouachita | 31 days |
| Oct 30, 11:38 AM CDT | River Flood Warning | SHV | Claiborne, Lincoln, Union | 35 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.